Alert archive / Georgia / Tornado Warnings in 2010
Tornado Warning 6, NWS Atlanta, GA
NWS Atlanta, GA issued this tornado warning at Mar 12, 2010, 5:18 PM EST for 4 counties in Georgia. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2010, 5:18 PM EST (22:18 UTC)
- Expired
- Mar 12, 2010, 6:00 PM EST
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bleckley County, GA, Houston County, GA, Pulaski County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 26 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 5:24 PM EST | HAIL 0.75 | 2 Sw Cochran, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -363 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
246
WFUS52 KFFC 122218
TORFFC
GAC023-153-235-289-122300-
/O.NEW.KFFC.TO.W.0006.100312T2218Z-100312T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
518 PM EST FRI MAR 12 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* TORNADO WARNING FOR...
BLECKLEY COUNTY IN CENTRAL GEORGIA
EXTREME EASTERN HOUSTON COUNTY IN CENTRAL GEORGIA
NORTH CENTRAL PULASKI COUNTY IN CENTRAL GEORGIA
SOUTHEASTERN TWIGGS COUNTY IN CENTRAL GEORGIA
* UNTIL 600 PM EST
* AT 517 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST OF
COCHRAN...MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DANVILLE AND MAGNOLIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO A
BASEMENT OR INTERIOR ROOM ON THE GROUND FLOOR. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT WILL BE TOO LATE TO GET TO A SAFE
PLACE.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3228 8351 3244 8360 3261 8326 3261 8324
3252 8319 3242 8314 3244 8317 3237 8325
TIME...MOT...LOC 2218Z 244DEG 34KT 3240 8345
$$1 follow-up statement
292
WWUS52 KFFC 122238
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 PM EST FRI MAR 12 2010
GAC153-235-122246-
/O.CAN.KFFC.TO.W.0006.000000T0000Z-100312T2300Z/
PULASKI GA-HOUSTON GA-
538 PM EST FRI MAR 12 2010
...THE TORNADO WARNING FOR EAST CENTRAL HOUSTON AND NORTH CENTRAL
PULASKI COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF HOUSTON AND PULASKI
COUNTIES.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3239 8348 3243 8348 3249 8350 3261 8326
3261 8325 3261 8324 3243 8315 3244 8317
3237 8325 3232 8340
TIME...MOT...LOC 2236Z 244DEG 34KT 3247 8327
$$
GAC023-289-122300-
/O.CON.KFFC.TO.W.0006.000000T0000Z-100312T2300Z/
BLECKLEY GA-TWIGGS GA-
538 PM EST FRI MAR 12 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EST FOR
SOUTHEASTERN TWIGGS AND BLECKLEY COUNTIES...
AT 533 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CARY...MOVING
NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GOLDSBORO...REBIE AND DANVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO A
BASEMENT OR INTERIOR ROOM ON THE FIRST FLOOR. STAY AWAY FROM WINDOWS.
IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3239 8348 3243 8348 3249 8350 3261 8326
3261 8325 3261 8324 3243 8315 3244 8317
3237 8325 3232 8340
TIME...MOT...LOC 2236Z 244DEG 34KT 3247 8327
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this tornado warning went out at Mar 12, 3:53 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Mar 12, 3:53 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 353 PM EST FRI MAR 12 2010 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE COUNTY WARNING AREA THIS AFTERNOON...AHEAD OF A COLD FRONT MAKING ITS WAY ACROSS WEST GEORGIA. SOME STORMS IN THE LINE STRONG TO SEVERE...PRODUCED HAIL (FROM PEA TO QUARTER SIZE). MODELS CONTINUE TO SHOW THE FRONT PUSHING ACROSS THE AREA THROUGH THIS EVENING...BEFORE MOVING EAST OF THE CWA BY MIDNIGHT. MODELS HOLD ON TO SOME DEEPER MOISTURE MAINLY ACROSS NORTH GEORGIA SATURDAY INTO SUNDAY NIGHT AS THE UPPER LOW DRIFTS ACROSS THE SOUTHEASTERN U.S.. STILL SOME QUESTION TO THUNDER THREAT SATURDAY AFTERNOON/EVENING WITH THE LOW CENTER PASSING RIGHT OVER NORTH GEORGIA. HOWEVER...STABILITY INDICIES AT THIS POINT DO NOT SUPPORT IT SO WILL KEEP JUST SHOWERS FOR NOW. COOLER THIS WEEKEND BEHIND FRONT. MAV/MET MOS NUMBER SIMILAR AND WILL STAY WITH THE USUAL BLEND. RAINFALL AMOUNTS AVERAGING SOMEWHERE BETWEEN 1/2 TO 1 INCH THIS AFTERNOON. SO FAR FLOODING HAS NOT BEEN AN ISSUE AND WILL LIKELY BE ABLE TO CANCEL THE WATCH WITH ISSUANCE OF NEW PACKAGE. WINDS ALSO MARGINAL FOR ADVISORY...AND PLANNING TO CANCEL WITH NEW PACKAGE. .LONG TERM /MONDAY THROUGH FRIDAY/... EXTENDED PROGS SHOW THE UPPER LOW SPINNING JUST OFF THE MID ATLANTIC COAST INTO TUESDAY...BUT KEEP DEEPER MOISTURE NORTH OF THE STATE. MONDAY AND TUESDAY CONTINUE TO LOOK DRY...BUT LATEST GFS RUN SHOW A WEAK UPPER LOW DEVELOPING OVER THE GREAT LAKES AND DRIFTING SOUTHEASTWARD TOWARD THE STATE WEDNESDAY/THURSDAY TIME FRAME. WILL NEED TO CONTINUE LOW POPS FOR THAT PERIOD. BY FRIDAY THE LOW LOOKS TO PULL EAST OF THE STATE...SO DRY FORECAST STILL OKAY. NEAR NORMAL TEMPS LOOK TO BE THE RULE FOR MUCH OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 45 56 41 57 38 / 60 30 20 20 10 ATLANTA 44 55 40 53 39 / 20 30 20 20 10 BLAIRSVILLE 43 48 40 48 36 / 40 50 40 30 20 CARTERSVILLE 42 54 40 52 38 / 20 40 30 20 10 COLUMBUS 46 59 42 57 41 / 10 20 20 10 5 GAINESVILLE 45 53 40 53 38 / 50 40 30 20 10 MACON 45 59 41 59 39 / 20 20 10 10 10 ROME 45 55 42 54 39 / 20 50 40 20 10 PEACHTREE CITY 42 56 38 54 37 / 20 30 20 20 10 VIDALIA 50 61 45 63 44 / 60 10 0 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 49
Hazardous weather outlook, Mar 12, 11:21 AM EST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1121 AM EST FRI MAR 12 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131630- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1121 AM EST FRI MAR 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A STRONG COLD FRONT OVER PORTIONS OF ALABAMA WILL MOVE ACROSS GEORGIA THIS AFTERNOON. SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE COLD FRONT...AND SOME OF THESE STORMS COULD BECOME SEVERE. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE SEVERE THUNDERSTORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES...MAINLY THROUGH 6 PM THIS EVENING .OTHER HAZARDS... STRONG GRADIENT WINDS IN THE NORTHEAST MOUNTAINS COULD PRODUCE DOWNED TREE LIMBS. FOR MORE INFORMATION ON THE HIGH WINDS...SEE THE LATEST WIND ADVISORY STATEMENT. .DISCUSSION... AS THE COLD FRONT APPROACHES THE STATE...CAPES WILL INCREASE TO 400 - 600 OVER WEST GEORGIA BY EARLY THIS AFTERNOON...AND SPREAD ACROSS THE STATE INTO EASTERN GEORGIA. AT THE SAME TIME WIND SHEAR WILL BE INCREASING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION THROUGH THIS AFTERNOON. THE THREAT OF SEVERE THUNDERSTORMS WILL DIMINISH AFTER 6 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THROUGH 6 PM.
In the hours before
Special weather statement, Mar 12, 4:06 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 406 PM EST FRI MAR 12 2010 GAZ093-104-122130- 406 PM EST FRI MAR 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN SUMTER AND SOUTHERN MACON COUNTIES UNTIL 430 PM EST... AT 404 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ANDERSONVILLE TO SUMTER...MOVING NORTHEAST AT 45 MPH. PENNY TO NICKEL-SIZED HAIL...WIND GUSTS TO 40 MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY. THESE STORMS WILL AFFECT AMERICUS...SUMTER...AND MADDOX. 19
Local storm report, Mar 12, 4:10 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 PM EST FRI MAR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL CORDELE 31.97N 83.77W
03/12/2010 E0.88 INCH CRISP GA PUBLIC
0258 PM HAIL ELLERSLIE 32.63N 84.80W
03/12/2010 E0.75 INCH HARRIS GA TRAINED SPOTTER
NEAR GA HWY 315 AND STATE ROAD 85.
0258 PM HAIL 5 NE HAWKINSVILLE 32.33N 83.41W
03/12/2010 E0.75 INCH PULASKI GA PUBLIC
ON KLONDIKE ROAD.
&&
JLFLocal storm report, Mar 12, 4:20 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EST FRI MAR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL HENDERSON 32.34N 83.79W
03/12/2010 E0.25 INCH HOUSTON GA EMERGENCY MNGR
&&
JLFLocal storm report, Mar 12, 4:27 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 PM EST FRI MAR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 8 S WARNER ROBINS 32.50N 83.63W
03/12/2010 E0.88 INCH HOUSTON GA AMATEUR RADIO
&&
JLFSpecial weather statement, Mar 12, 4:32 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 432 PM EST FRI MAR 12 2010 GAZ083-093>095-104>106-122215- 432 PM EST FRI MAR 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PENNY TO NICKEL SIZED HAIL IN CRISP...EASTERN SUMTER...EASTERN MACON...HOUSTON...PEACH...SOUTHERN TWIGGS AND DOOLY COUNTIES UNTIL 515 PM EST... AT 425 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM WINCHESTER TO LESLIE...MOVING EAST AT 35 MPH. THESE THUNDERSTORMS WILL AFFECT WARNER ROBINS...VIENNA...CORDELE...MONTEZUMA...AND COBB. PENNY TO NICKEL-SIZED HAIL...WIND GUSTS TO 40 MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 19
Local storm report, Mar 12, 4:52 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
452 PM EST FRI MAR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL MONTEZUMA 32.30N 84.03W
03/12/2010 E0.25 INCH MACON GA COUNTY OFFICIAL
PEA SIZED HAIL IN MONTEZUMA AND OGLETHORPE.
&&
JLFThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 1:13 AM EST | Dense Fog Advisory | FFC | Banks, Barrow, Bartow, Cherokee, Clarke, Clayton and 31 more | 8 hr |
| Mar 12, 4:08 AM EST | Wind Advisory | FFC | Dawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more | 12 hr |
| Mar 12, 4:12 AM EST | Flood Watch | FFC | Catoosa, Dade, Dawson, Fannin, Gilmer, Gordon and 8 more | 12 hr |
| Mar 12, 11:02 AM EST | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Walker | 58 min |
| Mar 12, 11:54 AM EST | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Dade, Floyd, Gordon, Walker and 1 more | 66 min |
| Mar 12, 2:45 PM EST | Severe Thunderstorm Warning | FFC | Bleckley, Dooly, Houston, Pulaski, Twiggs | 45 min |
| Mar 12, 4:35 PM EST | Severe Thunderstorm Warning | FFC | Houston, Macon | 40 min |
| Mar 12, 4:54 PM EST | Areal Flood Warning | FFC | Houston | 111 min |
| Mar 12, 5:01 PM EST | Severe Thunderstorm Warning | FFC | Dooly, Pulaski | 33 min |
| Mar 12, 5:13 PM EST | Severe Thunderstorm Warning | FFC | Bleckley, Houston, Pulaski, Twiggs | 47 min |
| Mar 12, 5:43 PM EST | Tornado Warning | FFC | Bleckley, Laurens | 37 min |
Nearby
Tornado Warnings in Georgia, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.